Scientists suspect low-dose effects have led to global epidemic
by familyP on Sun Feb 10, 2013 12:54 PM
My dad has had a major op for osephagus and stomach cancer 3 years ago, then was diagnosed with pancreatic cancer. He has various doses of chemo and the 'laser knife' at Ipswich Hospital in Suffolk, however ever since then he suffers bouts of extreme pain in his 'guts' as he puts it, to points where he can hardly walk or talk. He wears a pain patch and uses pain killers which seem to have little effect. There seems to be no rhyme or reason to the pain so cannot work out that it's driven by diet or food combination. The doctors have said that it's 'food dumping' where it suddently lands in the intestines... but have little suggestion to know how to approach this. Someone suggested lactose free milk, another person said a 'gel' is available... just wonder if anyone else has experiences that my dad can hear about so he doesn't feel so alone, and does anyone (sufferer or carer) have any hints or tips (or suggestions) on what can be done/used to help address this? I know morphine patches are available, but a nursing friend suggested that these are best avoided for the time being.
Would appreciate any input - just want so desperately to help my dad cope as best as he can and the family to be as supportive and understanding as possible, as I feel his frustration.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.